By Lindsey Harren 
The health unit sent out the alert Thursday afternoon.
In it, it says that fentanyl has been pulled off the streets by the Quinte West OPP, which has sparked concern about where else it could be in the region.
“We assume fentanyl-laced drugs are in surrounding communities,” said Insp. Christina Reive from the Quinte West OPP in the release.
The health unit says an amount of illicit fentanyl as small as one grain of salt can be fatal. People may be unaware they are consuming it as it can be disguised as other drugs.
Naloxone  is the drug that people need to know about that reverses fentanyl effects, said Public Health in a release accompanying the alert.
Naloxone kits have been made available at health units in the form of a nasal spray. Some pharmacies are also carrying an injection to be used in crisis situations, said the organization.
Symptoms of a fentanyl overdose include blue lips and fingernails, along with trouble waking up and small pupils, said the unit.